Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A simple analytic proof of an inequality by P. Buser

Author: M. Ledoux
Journal: Proc. Amer. Math. Soc. 121 (1994), 951-959
MSC: Primary 53C21; Secondary 58G25
MathSciNet review: 1186991
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a simple analytic proof of the inequality of P. Buser showing the equivalence of the first eigenvalue of a compact Riemannian manifold without boundary and Cheeger's isoperimetric constant under a lower bound on the Ricci curvature. Our tools are the Li-Yau inequality and ideas of Varopoulos in his functional approach to isoperimetric inequalities and heat kernel estimates on groups and manifolds. The method is easily modified to yield a logarithmic isoperimetric inequality involving the hypercontractivity constant of the manifold.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C21, 58G25

Retrieve articles in all journals with MSC: 53C21, 58G25

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society